Internet Mathematics

Infinite Limits and Adjacency Properties of a Generalized Copying Model

Anthony Bonato and Jeannette Janssen

Full-text: Open access

Abstract

We present a new model for self-organizing networks such as the World Wide Web graph and analyze its limit behavior. In the model, new vertices are introduced over time that copy the neighborhood structure of existing vertices, and a certain number of extra edges may be added to the new vertex that randomly join to any of the existing vertices. A function $\rho $ parameterizes the number of extra edges. We study the model by considering the infinite limit graphs it generates. The limit graphs satisfy with high probability certain adjacency properties similar to but not as strong as the ones satisfied by the infinite random graph. We prove that the strength of the adjacency properties satisfied by the limit are governed by the choice of $\rho $. We describe certain infinite deterministic graphs that arise naturally from our model and that embed in all graphs generated by the model.

Article information

Source
Internet Math., Volume 4, Number 2-3 (2007), 199-224.

Dates
First available in Project Euclid: 27 May 2009

Permanent link to this document
https://projecteuclid.org/euclid.im/1243430606

Mathematical Reviews number (MathSciNet)
MR2522876

Zentralblatt MATH identifier
1206.68029

Citation

Bonato, Anthony; Janssen, Jeannette. Infinite Limits and Adjacency Properties of a Generalized Copying Model. Internet Math. 4 (2007), no. 2-3, 199--224. https://projecteuclid.org/euclid.im/1243430606


Export citation